MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable investigation result of stent partially deployed.Block h11: an ultraflex esophageal distal release covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual inspection found the shaft kinked.During functional inspection, it was not possible to deploy the stent by pulling the finger ring as the shaft bowed due to the kink on the shaft; however, the stent was able to be deployed by pulling the black deployment suture distal to the delivery handle.The reported event of stent failure to deploy was confirmed because the stent was received partially deployed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician, could have contributed to the observed problem of shaft kinked which resulted in the stent being unable to fully deploy during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted to treat a malignant stenosis in the esophagus during an esophageal stenting procedure performed on (b)(6) 2024.During the procedure, the stent did not deploy.The procedure was completed using an alternative device.There was no patient complication reported as a result of this event.Note: this complaint has been deemed mdr reportable based on the investigation result which revealed a partially deployed ultraflex esophageal stent.Please see block h11 for full investigation details.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22009738
Report Number3005099803-2025-02100
Device Sequence Number7837594
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public(01)08714729716167(17)241005(10)30291185
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model NumberM00513740
Device Catalogue NumberM00513740
Device Lot Number0030291185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale